MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 71411-70
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation.A follow-up report will be submitted upon completion of investigation activities or if additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A health care professional reported receiving erroneous glucose results from an hospital abbott diabetes care blood glucose device.The health care professional reported a blood glucose results of 400 mg/dl compared to a reading of 125 mg/dl respectively obtained on an abbott diabetes care blood glucose devie and the results, when plotted on a parkes error grid, fall into the c zone, showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
The returned meter was investigated with test strips and a known-good retained battery.Visual inspection has been performed on the returned meter, strip port module and no issues were observed.Retained batteries were installed.Meter powered on with button depression.No issues were observed with the lcd during power up and self-test sequence.Control solution testing has been performed and all results were within range specification.No malfunction or product deficiency was identified.Therefore, issue is not confirmed.At this time freestyle strips has not yet been returned.An extended investigation has been performed for the reported complaint and it has been determined that there was no indication that the product did not meet specifications.A valid lot number was not provided for the strip.The dhrs (device history review) for the freestyle precision pro meter and strip port module were reviewed and the dhrs showed the freestyle precision pro meter and strip port module passed all tests prior to release.Clinical data was reviewed and confirmed that freestyle strips continue to be safe, effective, and perform as intended in the field.Stability data for freestyle strips was reviewed and showed no anomalies or non-conformances that could have led to the complaint.The available tracking and trending reports were conducted for the reported complaint and freestyle strips, no trends were identified that would indicate any product related issues.If partial product is returned, a physical investigation will be performed per adc's established processes and procedures and a report will be submitted upon completion of investigation.This also serves as a correction report.Section h4 (device mfg date) was incorrectly updated in the previous report.Correction has been made.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE PRECISION PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
patricia reis castro
1360 south loop road
alameda, CA 94502-7001
4157205405
MDR Report Key21540233
Report Number2954323-2025-08249
Device Sequence Number7133877
Product Code NBW
UDI-Device Identifier00357599807009
UDI-Public(01)00357599807009(10)01A227D
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K132511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71411-70
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown